MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 7; QEW
Catalog Number LITNG7XTORQ130
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.H3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system aspiration catheter 7 (cat7), a lightning aspiration tubing (lightning), a non-penumbra sheath, and a guidewire.It was reported the patient¿s anatomy was tortuous with a steep bifurcation.During the procedure, the physician advanced the cat7 to the target location with the resistance.Next, the physician completed three passes using the cat7.The physician then decided to remove the cat7 to take a picture under fluoroscopy.While removing the cat7, the physician experienced resistance, and noticed under fluoroscopy that the cat7 was broken in half at the mid-shaft inside the patient.The physician then advanced an angioplasty balloon through the broken piece of the cat7 and inflated once distal to the broken portion of the cat7 and pulled the remaining piece of the cat7 from the patient.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat7 confirmed a fracture on the catheter shaft.Based on the damage at the fractured location, the cat7 may have been kinked prior to the fracture.If the cat7 is forcefully manipulated against resistance during advancement, damage such as a kink and subsequent fracture may occur.The reported steep bifurcation and tortuous patient¿s anatomy may have contributed to the resistance.Further evaluation of the device revealed an additional fracture and ovalizations on the catheter shaft.This damage was incidental to the complaint and likely occurred during removal of the fractured segment from the patient body.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17144822
Report Number3005168196-2023-00284
Device Sequence Number17537262
Product Code QEW
UDI-Device Identifier00815948022584
UDI-Public815948022584
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/07/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Catalogue NumberLITNG7XTORQ130
Device Lot NumberH00001305
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Date Report Sent to FDA01/01/2005